Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Smoking and vision loss - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Average Posted in: Vision and Eye Disorders
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
Doctor :   hi
Doctor :   how can i help you?
User :   i smoke ROUND 4-5 CIGARATES A DAY.. I wanna know that does smoking affects eye sight.
Doctor :   ok
User :   currently i am using specs of -.50. no
Doctor :   smoking may increase bp and bp may cause vision damage in the long run
User :   smtimes it happens that after smoking i feel things r not clear as they were before smoking
User :   no
User :   as after putting specs eberything becomes okk
Doctor :   ok
Doctor :   when did you get your vision tested?
User :   u said vision damage in the long run. can it affect me at this age
User :   i tested back 1 month
Doctor :   no but it can affect you when you are older
User :   earlier my no. was -.25
Doctor :   ok
User :   but nw it came -.50
Doctor :   are you using your glasses regularly?
User :   ya.. most of the time
Doctor :   since how long have you been smoking?
User :   xcpt sm of the times
User :   3 yrs nw
Doctor :   ok
User :   but it is not continious
Doctor :   smoking ususally affects in the old age not now
Doctor :   the increase iin the sight may be
User :   i had stoppped for sm time in these yrs and again started
Doctor :   is usually seen
Doctor :   it would stabilize after 2-3 yrs
User :   so what may b the reason
User :   ?
Doctor :   that usually happens with people with sight
Doctor :   i suggest that you eat more carrots, green leafy vegetables
Doctor :   papayas
Doctor :   and avoid reading at short distance
User :   ok
User :   anything else that u wud like 2 sugest
Doctor :   tv should be watched frm a distance of 6m
Doctor :   also read from a distance of 30 cms
User :   and what about using the computer
User :   ?
Doctor :   the sight would increase and stabilize in a few years
User :   u mean reading distance should not b more than 30 cms'
Doctor :   try to use antiglare glasses when you have to sit before it for long
Doctor :   Please fill the feedback form say done when done
User :   okk
Doctor :   Is there any thing else that I could help you with?
User :   do u think my eyes r okkk
User :   ya 1 more thing
Doctor :   ok
User :   i suffered from jaundice 2 times in span of 6 months
User :   and docs have different views
Doctor :   ok
User :   sm said it d previous 1
User :   1 said liver has becom weak
Doctor :   ok
User :   and other 1 said it is heamolytic jaundice which appears when i suffer from fever
Doctor :   ok
User :   nw i am taking the homeopathy medicene d doc who sais that liver is weak
User :   but as i am a hostelite so i cant avoid all d foods
User :   i have 2 eat what i get in my mess
User :   nw what shud i do
Doctor :   ok
Doctor :   try to eat more fruits and vegetables
User :   i checked my serum bilirubin range 15 days back it was 1.27
User :   ok
User :   nything else
User :   ?
Doctor :   ok
User :   ?
User :   so what do u say
User :   what may be d reason?
Doctor :   the levels take time to normalize
User :   hw muck?
User :   much*?
Doctor :   that depends on the amount of damage to the liver
Doctor :   during the jaundice
User :   and can i eat samosas in these period
User :   i dont get nything else for my breakfast?
Doctor :   try eating something bland like bread
Doctor :   bland
Doctor :   Is there any thing else that I could help you with?
User :   bland means?
Doctor :   without spice and oil
User :   okkkkkkk
User :   no thanks for ur cooperation..
User :   bye
User :   gud luck
Doctor :   ok
Doctor :   bye
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor